Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 38, NWS Charleston, WV

August 22, 2014Barbour County, Taylor County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 22, 2014, 11:18 PM EDT for Barbour County, Taylor County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2014, 11:18 PM EDT (03:18 UTC)
Expired
Aug 23, 2014, 2:15 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Barbour County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 148 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 3.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2014-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2014-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WGUS51 KRLX 230318
FFWRLX
WVC001-091-230615-
/O.NEW.KRLX.FF.W.0038.140823T0318Z-140823T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 PM EDT FRI AUG 22 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARBOUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...PHILIPPI...AUDRA STATE PARK...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...

* UNTIL 215 AM EDT

* AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS TRAINING OVER THE 
WARNED AREA. RAINFALL RATES UNDER THE MOST INTENSE SHOWERS AND 
STORMS OF ONE HALF TO THREE QUARTERS OF AN INCH IN 30 MINUTES HAVE 
OCCURRED...AND THIS WILL LIKELY LEAD TO FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORNTON...
  MOATSVILLE...NESTORVILLE...KNOTTSVILLE AND TYGART LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3898 7989 3897 8001 3901 8005 3903 8005
      3904 8009 3916 8022 3924 8016 3940 8017
      3941 8011 3939 8008 3946 7993 3944 7989
      3931 7989 3928 7985 3925 7984 3924 7981

$$

05
2 follow-up statements
152 
WGUS71 KRLX 230516
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
116 AM EDT SAT AUG 23 2014

WVC001-091-230615-
/O.CON.KRLX.FF.W.0038.000000T0000Z-140823T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARBOUR WV-TAYLOR WV-
116 AM EDT SAT AUG 23 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
TAYLOR AND BARBOUR COUNTIES...

AT 105 AM EDT...WHILE NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A BIG DECREASE IN SHOWERS AND 
THUNDERSTORMS...1 TO 3 INCHES OF RAIN IN AN HOUR HAVE FALLEN IN PARTS 
OF THE WARNED AREA. THE HEAVIEST HAS OCCURRED OVER SOUTHWESTERN
BARBOUR COUNTY AROUND THE AUDRA STATE PARK AREA WHERE ALMOST 3 
INCHES OF RAIN HAS FALLEN. THUS...ONGOING FLOODING IS LIKELY AND THE 
FLASH FLOOD WARNING CONTINUES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3898 7989 3897 8001 3901 8005 3903 8005
      3904 8009 3916 8022 3924 8016 3940 8017
      3941 8011 3939 8008 3946 7993 3944 7989
      3931 7989 3928 7985 3925 7984 3924 7981

$$

05
222 
WGUS71 KRLX 230612
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
212 AM EDT SAT AUG 23 2014

WVC001-091-230620-
/O.EXP.KRLX.FF.W.0038.000000T0000Z-140823T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARBOUR WV-TAYLOR WV-
212 AM EDT SAT AUG 23 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 AM EDT FOR TAYLOR AND
BARBOUR COUNTIES...

DOPPLER RADAR INDICATES THE HEAVIEST RAIN HAS ENDED...THEREFORE THE 
FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. 
STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH 
FLOOD THREAT.

SCATTERED LIGHT TO MODERATE SHOWERS ARE STILL EXPECTED EARLY THIS 
MORNING...BUT ARE NOT ANTICIPATED TO CAUSE ADDITIONAL FLASH FLOODING.

IF YOU ENCOUNTER A WATER COVERED ROADWAY...TURN AROUND DON'T DROWN. 
DO NOT DRIVE YOUR CAR ON FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3898 7989 3897 8001 3901 8005 3903 8005
      3904 8009 3916 8022 3924 8016 3940 8017
      3941 8011 3939 8008 3946 7993 3944 7989
      3931 7989 3928 7985 3925 7984 3924 7981

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:46 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 22, 10:46 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 PM EDT FRI AUG 22 2014

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUE WITH HEAVY
DOWNPOURS POSSIBLE. FLASH FLOODING POSSIBLE. HIGH PRESSURE WILL TRY TO
NOSE IN FROM THE NORTHEAST EARLY NEXT WEEK AS UPPER RIDGE BUILDS.

&&

.NEAR TERM /THROUGH SATURDAY/...
03Z UPDATE...
HEAVIEST PRECIPITATION HAS ENDED FOR MOST OF THE
AREA...HOWEVER...SOME PRECIPITATION HAS HELD ON IN THE TRISTATE
AND DOWN INTO MINGO COUNTY. PRECIPITATION HAS ALSO BEGUN TO FORM
ACROSS THE NORTH...HOWEVER...RAIN RATES SEEM LOWER ACROSS THE
NORTH. TWEAKED POPS FOR THE OVERNIGHT HOURS.

RIPPLES CONTINUE TO MOVE ACROSS THE AREA OVERNIGHT KEEPING
PRECIPITATION IN THE AREA...HOWEVER...EXPECTING THE PRECIPITATION
TO WEAKEN AS THE NIGHT PROGRESSES WITH PWATS FINALLY LOWERING
BELOW 2 INCHES. CHANCES OF PRECIPITATION WILL AGAIN INCREASE
TOMORROW WITH A FEW IMPULSES MOVING ACROSS THE AREA.

OLD BELOW...
FLASH FLOOD WATCH STILL RIDES THROUGH 05Z. ON GOING FLASH
FLOODING IN EASTERN KENTUCKY AND SOUTHWESTERN WV...PARTICULARLLY
IN THE TRISTATE AREA.

A RIDGE IS JUST TO THE EAST BUT RIPPLES OF VORTICITY ARE MOVING ACROSS
THE AREA...AND WITH PWATS GREATER THAN 2 INCHES...ANY DISTURBANCE
IS ABLE TO SQUEEZE OUT A HEAVY DOWNPOUR. FORTUNATELY....MOST OF
THE PRECIPITATION WILL TAPER DOWN OVERNIGHT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
DRIER WX REGIME BEGINS TO SET IN AS UPPER RIDGE BUILDS INTO THE
AREA. IT WILL BE WARM...BUT NOT HOT AS THE OPPRESSIVE HEAT REMAINS
WELL W OF THE REGION. IT WILL STILL BE RATHER MUGGY
THOUGH...TYPICAL DOG DAYS OF SUMMER.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
USED WPC THINKING WITH SOME TWEAKS. HIGH PRESSURE...AT THE SURFACE
AND ALOFT...WILL DOMINATE THE REGION INTO WEDNESDAY NIGHT...BEFORE
WEAKENING.  THIS WILL ALLOW A COLD FRONT TO PUSH SOUTH INTO THE AREA
ON THURSDAY...WITH THIS FEATURE EXPECTED DRIFT SOUTH THROUGH THE
REMAINDER OF THE PERIOD.

WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
03Z UPDATE...WORKED TO TIME PRECIPITATION A BIT BETTER AND TO
RAISE THE CEILINGS A BIT TO BE A BIT MORE REPRESENTATIVE. STILL
EXPECTING MOSTLY MVFR CONDITIONS...WITH SOME IFR CONDITIONS IN ANY
AREAS OF PRECIPITATION.

AS DAWN APPROACHES...SOME SITES WILL LIKELY DROP TO IFR WITH FOG
DEVELOPING IN THE LIGHT FLOW AND ABUNDANT MOISTURE.

OLD BELOW...
HEAVY DOWNPOURS WILL CREATE IFR CONDITIONS FOR ANY
SITE CONVECTION NEARS. THIS IS SOMEWHAT DIFFICULT TO TIME...BUT
EXPECT PRECIPITATION TO CONTINUE...OF AND ON...AT LEAST THROUGH
04Z. OUTSIDE OF THE PRECIPITATION...EXPECT MVFR AND VFR
CONDITIONS. THE EXTENT OF THESE CONDITIONS WILL BE HIGHLY
DEPENDENT ON THE LOCATIONS OF PRECIPITATION AND FOG.

FOG AND LOW STRATUS IS EXPECTED FOR MOST SITES WITH CALM TO LIGHT
FLOW AND ABUNDANT LOW LEVEL MOISTURE. EXPECT VISIBILITIES TO DROP
IN THE PREDAWN HOURS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: DURATION AND TIMING ROUNDS OF CONVECTION WILL
VARY. FOG AND LOW STRATUS EXTENT AND TIMING MAY BE QUESTIONABLE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  SAT 08/23/14
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  M    M    H    H    H    M    M    M    M    L    M    M
HTS CONSISTENCY  H    H    H    H    H    M    M    M    M    L    M    M
BKW CONSISTENCY  M    M    H    H    H    H    H    H    L    L    L    H
EKN CONSISTENCY  H    M    H    H    L    L    L    L    L    M    L    L
PKB CONSISTENCY  M    M    M    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  M    M    M    M    H    H    H    M    M    M    M    H

AFTER 00Z SUNDAY...
IFR CONDITIONS POSSIBLE IN LOW STRATUS IN LINGERING LOW LEVEL
MOISTURE SATURDAY AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR VAZ003-004.

&&

SYNOPSIS...LS
NEAR TERM...LS
SHORT TERM...30
LONG TERM...JSH
AVIATION...LS
Hazardous weather outlook, Aug 22, 4:16 AM EDT, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
416 AM EDT FRI AUG 22 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-230830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
416 AM EDT FRI AUG 22 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG RISES MAY OCCUR ON SOME HEADWATERS RIVERS FROM THE RAINFALL
ON FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KTB

In the hours before

Local storm report, Aug 22, 9:56 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
956 PM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      1 NE ASHLAND            38.48N  82.63W
08/22/2014                   BOYD               KY   911 CALL CENTER

            INTERSECTION OF ROBERTS AND WINSLOW...CARS FLOODED IN
            HIGH WATER.

&&

EVENT NUMBER RLX1401167

26
Local storm report, Aug 22, 10:00 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      SUMMIT                  38.44N  82.70W
08/22/2014                   BOYD               KY   911 CALL CENTER

            CORRECTED ENTRY. CARS FLOODED AT THE INTERSECTION OF
            ROBERTS AND WINSLOW.

&&

EVENT NUMBER RLX1401168

26
Local storm report, Aug 22, 10:02 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1002 PM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      SUMMIT                  38.44N  82.70W
08/22/2014                   BOYD               KY   911 CALL CENTER

            INTERSECTION OF SR716 AND SR5...CARS UNDERWATER AND
            WATER IN THE FIRST FLOOR OF A HOUSE.

&&

EVENT NUMBER RLX1401169

26
Local storm report, Aug 22, 10:04 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1004 PM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     FLASH FLOOD      CANNONSBURG             38.39N  82.70W
08/22/2014                   BOYD               KY   911 CALL CENTER

            PEOPLE RESCUED FROM HOUSES AT THE INTERSECTION OF SR3
            AND PONDEROSA. ONE HOUSE HAD THE FIRST FLOOR UNDERWATER
            AND THE RESCUE WAS MADE FROM THE SECOND FLOOR.

&&

EVENT NUMBER RLX1401170

26
Special weather statement, Aug 22, 10:08 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1008 PM EDT FRI AUG 22 2014

WVZ032-040-047-230300-
BARBOUR WV-RANDOLPH WV-TAYLOR WV-
1008 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR TAYLOR...BARBOUR AND NORTHERN
RANDOLPH COUNTIES UNTIL 1100 PM EDT...

AT 1002 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY
RAINFALL WERE LOCATED OVER TAYLOR AND BARBOUR COUNTIES OF WEST
VIRGINIA...MOVING SLOWLY TO THE SOUTH. A FEW SPOTS HAVE RECEIVED A
QUICK HALF AN INCH OF RAIN IN 15 MINUTES. THESE WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THE SHOWERS WILL LIKELY DISSIPATE BY MIDNIGHT..

THIS THUNDERSTORM WILL BE NEAR FLEMINGTON AROUND 1015 PM...GALLOWAY
AROUND 1030 PM AND PHILIPPI AROUND 1045 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3896 8000 3925 8016 3940 8014 3942 8011
      3939 8009 3940 8004 3946 7993 3944 7989
      3931 7989 3929 7986 3925 7984 3924 7982
      3920 7981 3913 7983 3909 7978 3899 7976

05
Special weather statement, Aug 22, 10:27 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1027 PM EDT FRI AUG 22 2014

VAZ003-004-230330-
BUCHANAN VA-DICKENSON VA-
1027 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BUCHANAN AND DICKENSON
COUNTIES UNTIL 1130 PM EDT...

AT 1018 PM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED OVER DICKENSON AND SOUTHERN BUCHANAN COUNTIES OF
SOUTHWEST VIRGINIA...MOVING SOUTHEAST AT 20 MPH. HALF INCH TO NEARLY
AN INCH OF RAIN CAN BE EXPECTED IN AN HOUR UNDER THE MOST INTENSE
STORMS BEFORE THE ACTIVITY WEAKENS. THEY WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THUNDERSTORMS WILL BE NEAR BREAKS INTERSTATE PARK AROUND 1030
PM...HAYSI AROUND 1045 PM...VANSANT AROUND 1100 PM...DAVENPORT AROUND
1115 PM AND OAKWOOD AROUND 1130 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3705 8250 3713 8256 3719 8256 3725 8244
      3727 8235 3738 8220 3713 8191 3712 8200
      3706 8202 3703 8208 3704 8209 3703 8217
      3699 8225 3699 8229 3695 8236

05

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:08 PM EDTSpecial Weather StatementRLXBarbour, Taylor52 min
Aug 22, 10:43 PM EDTFlash Flood WarningRLXMingo, Wayne2 hr
Aug 23, 12:15 AM EDTSpecial Weather StatementRLXRandolph90 min
Aug 23, 12:59 AM EDTFlash Flood WarningRLXBarbour, Randolph, Upshur3 hr
Aug 23, 4:17 AM EDTSpecial Weather StatementRLXBarbour3 hr
Aug 23, 5:09 AM EDTSpecial Weather StatementRLXTaylor51 min

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.